MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895915350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2016-10738; 2134265-2016-10739; 2134265-2016-10744; 2134265-2016-10745; 2134265-2016-10746; 2134265-2016-11383 and 2134265-2016-11384.It was reported that vessel perforation occurred.Two target lesions were identified.The target lesion #1 was located in the mid left anterior descending artery (mlad) and the target lesion #2 was located in the lateral 1st diagonal branch artery.After performing rotablation with a 1.50mm rotalink¿ plus, a 2.5mm x 15mm apex¿ balloon catheter was advanced to the mlad for predilation.The balloon was inflated at 16 atmospheres for 10 seconds.The device was then removed from the mlad and was advanced to the lateral 1st diagonal branch and was inflated at 14 atmospheres for 10 seconds.The device was removed and a 2.5 x 24 synergy ii (des) was advanced to treat the mlad.The stent was deployed at 18 atmospheres for 20 seconds.The stent delivery system was removed and a 3.0 x 12 synergy ii des was then advanced to the lateral 1st diagonal branch.The stent was deployed at 16 atmospheres for 12 seconds and the sds was removed.A 3.25x15mm non-bsc balloon catheter was then advanced to the mlad however the device was eventually removed and was exchanged with a 3.5mm x 15mm apex¿ balloon catheter for post dilation.The balloon was inflated at 13 atmospheres for 16 seconds on the first inflation and at 18 atmospheres for 10 seconds on the second inflation.The device was removed and a 2.5mm x 20mm apex¿ balloon catheter was advanced in the mlad for further dilatations.The balloon was first inflated at 10 atmospheres for 16 seconds, 12 atmospheres for 60 seconds on the second inflation, 16 atmospheres for 90 seconds on the third inflation, 6 atmospheres for 300 seconds on the fourth and fifth inflations and 6 atmospheres for 274 seconds on the sixth inflation.The device was removed and a 3.0mm x 15mm apex¿ balloon catheter was then advanced for further dilatations and the procedure was completed.However, a perforation in the lad was noted.Patient was then re-treated and a stent was deployed in the lad.Electrocardiogram (ecg) was then performed.No further patient complications were reported and the patient's status was stable.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6135684
Report Number2134265-2016-10747
Device Sequence Number211964
Product Code LOX
UDI-Device Identifier08714729475651
UDI-Public(01)08714729475651(17)20190531(10)19308509
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberH7493895915350
Device Catalogue Number38959-1535
Device Lot Number19308509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2016
Initial Report FDA Received Date11/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: 0.014X190CM WHISPER; STENT: 2.50 X 24 SYNERGY II DES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR